Alert archive / Illinois / Flash Flood Warnings in 2013
Flash Flood Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Apr 18, 2013, 2:57 AM CDT for 4 counties in Illinois; Lee County, Iowa; Clark County, Missouri. It was in force for 9 hr. 15 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2013, 2:57 AM CDT (07:57 UTC)
- Expired
- Apr 18, 2013, 12:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lee County, IA, Hancock County, IL, Henderson County, IL, McDonough County, IL, Warren County, IL, Clark County, MO
The radar
The Quad Cities radar (KDVN), 134 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 3:22 AM CDT | HEAVY RAIN 3 | 4 S Farmington, MO | MODERATE RAIN CONTINUES. STANDING WATER EVERYWHERE. |
| Apr 18, 4:00 AM CDT | HEAVY RAIN 3.25 | Nw Bushnell, IL | RAINFALL AMOUNTS SO FAR SINCE 7 PM CDT WEDNESDAY EVENING. |
| Apr 18, 6:32 AM CDT | HEAVY RAIN 5.68 | 4 Nnw Carthage, IL | STORM TOTAL SO FAR. 2.32 INCHES SINCE MIDNIGHT. |
| Apr 18, 6:34 AM CDT | HEAVY RAIN 2.29 | 2 Ne Colusa, IL | SINCE 815PM LAST NIGHT |
| Apr 18, 6:53 AM CDT | HEAVY RAIN 3.75 | 8 S Macomb, IL | TOTAL SINCE 630 AM WEDNESDAY. |
| Apr 18, 6:58 AM CDT | HEAVY RAIN 3.5 | 1 Ene Fort Madison, IA | 24 HR TOTAL. |
| Apr 18, 7:48 AM CDT | HEAVY RAIN 5.2 | 1 Se Keokuk, IA | 24 HOUR |
| Apr 18, 7:57 AM CDT | FLASH FLOOD | Macomb, IL | WIDESPREAD ROAD CLOSURE DUE TO WATER FLOWING OVER THE ROADS. |
| Apr 18, 8:22 AM CDT | HEAVY RAIN 5.8 | 2 Wsw Industry, IL | STORM TOTAL SO FAR. 2.2 INCHES SINCE MIDNIGHT. |
| Apr 18, 8:29 AM CDT | FLOOD | 2 Wsw Industry, IL | GRINDSTONE CREEK OUT OF ITS BANKS |
| Apr 18, 9:28 AM CDT | FLASH FLOOD | 12 Nnw Rushville, IL | ROUTE 67 AT SCHUYLER AND MCDONOUGH COUNTY LINE IMPASSIBLE. SOME COUNTY ROADS ALSO BEING REPORTED AS WATER COVERED. |
| Apr 18, 9:29 AM CDT | FLOOD | Macomb, IL | U.S. HIGHWAY 67 IS CLOSED SOUTH OF MACOMB. RELAYED BY NWS ILX. |
| Apr 18, 9:29 AM CDT | FLOOD | Oquawka, IL | HIGHWAY 164 AT THE OQUAWKA BRIDGE IS CLOSED. RELAYED BY NWS ILX. |
| Apr 18, 10:07 AM CDT | FLOOD | Macomb, IL | EAST FORK OF THE LAMOINE RIVER OUT OF ITS BANKS. AIRPORT ROAD EAST OF MACOMB UNDER AN ESTIMATED 4 FEET OF WATER. |
| Apr 18, 10:56 AM CDT | HEAVY RAIN 6.5 | 2 Nnw Bardolph, IL | STORM TOTAL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 300 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.0 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 412 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 444 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.4
The text
As transmitted, in the capitals the NWS used until 2016.
529
WGUS53 KDVN 180757
FFWDVN
IAC111-ILC067-071-109-187-MOC045-181700-
/O.NEW.KDVN.FF.W.0012.130418T0757Z-130418T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
257 AM CDT THU APR 18 2013
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLARK COUNTY IN NORTHEAST MISSOURI...
THIS INCLUDES THE CITY OF KAHOKA...
SOUTHERN LEE COUNTY IN SOUTHEAST IOWA...
THIS INCLUDES THE CITIES OF...KEOKUK...FORT MADISON...
HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITIES OF...NAUVOO...CARTHAGE...
HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF OQUAWKA...
MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF MACOMB...
WARREN COUNTY IN WEST CENTRAL ILLINOIS...
THIS INCLUDES THE CITY OF MONMOUTH...
* UNTIL NOON CDT
* AT 253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD MODERATE TO HEAVY RAIN WITH EMBEDDED THUNDERSTORMS
PRODUCING FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LITTLE SWAN
LAKE...TERRE HAUTE...STRONGHURST...ROZETTA...RARITAN...GULF PORT...
GLADSTONE...CARMAN...BIGGSVILLE...ROSEVILLE...LITTLE YORK...
KIRKWOOD...WESTERN ILLINOIS UNIVERSITY...NIOTA...LA HARPE...
FERRIS...DISCO...DALLAS CITY...COLUSA...BURNSIDE...ADRIAN...
TENNESSEE...SCIOTA...PRAIRIE CITY...NEW PHILADELPHIA...GOOD HOPE...
COLCHESTER...BUSHNELL...BLANDINSVILLE...BARDOLPH...ADAIR...NEW
BOSTON...MONTROSE...FRANKLIN...DONNELLSON...CROTON...LURAY AND ST.
FRANCISVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL OF 1 TO 2 INCHES IS EXPECTED AS A LARGE AREA OF
RAIN WITH EMBEDDED THUNDERSTORMS MOVES ACROSS THE AREA OVER THE NEXT
SEVERAL HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4019 9150 4024 9151 4025 9194 4060 9194
4061 9173 4060 9172 4062 9172 4071 9143
4070 9111 4082 9109 4093 9096 4107 9094
4106 9043 4027 9045 4028 9090 4021 9091
4019 9128
$$
LE3 follow-up statements
355
WGUS73 KDVN 180902
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
402 AM CDT THU APR 18 2013
IAC111-ILC067-071-109-187-MOC045-181700-
/O.CON.KDVN.FF.W.0012.000000T0000Z-130418T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-MCDONOUGH IL-WARREN IL-HENDERSON IL-HANCOCK IL-CLARK MO-
402 AM CDT THU APR 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CLARK...HANCOCK...HENDERSON...WARREN...MCDONOUGH AND SOUTHERN LEE
COUNTIES...
AT 354 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD MODERATE TO HEAVY RAIN WITH EMBEDDED
THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL AND FLASH FLOODING OVER
THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BUSHNELL...BLANDINSVILLE...LITTLE SWAN LAKE...TERRE
HAUTE...STRONGHURST...ROZETTA...RARITAN...OQUAWKA...GULF
PORT...GLADSTONE...CARMAN...BIGGSVILLE...ROSEVILLE...MONMOUTH...LITTL
E YORK...KIRKWOOD...NIOTA...LA HARPE...DISCO...DALLAS
CITY...COLUSA...SCIOTA...PRAIRIE CITY...GOOD HOPE...NEW
BOSTON...FRANKLIN...FORT MADISON...DONNELLSON AND CROTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES IS EXPECTED AS
MORE RAIN WITH EMBEDDED THUNDERSTORMS MOVES ACROSS THE AREA THIS
MORNING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4019 9150 4024 9151 4025 9194 4060 9194
4061 9173 4060 9172 4062 9172 4071 9143
4070 9111 4082 9109 4093 9096 4107 9094
4106 9043 4027 9045 4028 9090 4021 9091
4019 9128
$$
LE007
WGUS73 KDVN 181203
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 AM CDT THU APR 18 2013
IAC111-ILC067-071-109-187-MOC045-181700-
/O.CON.KDVN.FF.W.0012.000000T0000Z-130418T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-MCDONOUGH IL-WARREN IL-HENDERSON IL-HANCOCK IL-CLARK MO-
703 AM CDT THU APR 18 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL NOON CDT FOR
CLARK...HANCOCK...HENDERSON...WARREN...MCDONOUGH AND SOUTHERN LEE
COUNTIES...
AT 657 AM CDT...TRAINED WEATHER SPOTTERS AND LOCAL OFFICIALS ARE
REPORTING FLASH FLOODING IS OCCURRING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUSHNELL...
LITTLE SWAN LAKE...TERRE HAUTE...STRONGHURST...ROZETTA...RARITAN...
OQUAWKA...GULF PORT...GLADSTONE...CARMAN...BIGGSVILLE...ROSEVILLE...
MONMOUTH...LITTLE YORK...KIRKWOOD...NIOTA...LA HARPE...DISCO...DALLAS
CITY...COLUSA...SCIOTA...PRAIRIE CITY...GOOD HOPE...BLANDINSVILLE...
NEW BOSTON...FRANKLIN...FORT MADISON...DONNELLSON AND CROTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF .25 TO .5 INCHES IS EXPECTED.
FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS...
UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY.
&&
LAT...LON 4019 9150 4024 9151 4025 9194 4060 9194
4061 9173 4060 9172 4062 9172 4071 9143
4070 9111 4082 9109 4093 9096 4107 9094
4106 9043 4027 9045 4028 9090 4021 9091
4019 9128
$$
NICHOLS104
WGUS73 KDVN 181657
FFSDVN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1157 AM CDT THU APR 18 2013
IAC111-ILC067-071-109-187-MOC045-181707-
/O.EXP.KDVN.FF.W.0012.000000T0000Z-130418T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEE IA-MCDONOUGH IL-WARREN IL-HENDERSON IL-HANCOCK IL-CLARK MO-
1157 AM CDT THU APR 18 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT NOON CDT FOR CLARK...
HANCOCK...HENDERSON...WARREN...MCDONOUGH AND SOUTHERN LEE COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE AS THE THREAT FOR
ADDITIONAL FLASH FLOODING HAS ENDED. HOWEVER...WIDESPREAD FLOODING
OF STREAMS...CREEKS AND ROADWAYS WILL CONTINUE INTO THIS EVENING. AS
A RESULT...THE FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL
FLOOD WARNING.
LAT...LON 4019 9150 4024 9151 4025 9194 4060 9194
4061 9173 4060 9172 4062 9172 4071 9143
4070 9111 4082 9109 4093 9096 4107 9094
4106 9043 4027 9045 4028 9090 4021 9091
4019 9128
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 12:48 AM CDT, 2 hours 9 minutes earlier.
Area forecast discussion, Apr 18, 12:48 AM CDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 AM CDT THU APR 18 2013
.SYNOPSIS...
ISSUED AT 249 PM CDT WED APR 17 2013
WHAT A STORM SYSTEM! TRAINING OF THUNDERSTORMS ALREADY TAKING
PLACE ACROSS EASTERN IA INTO NW IL WITH REPORTS OF SIGNIFICANT
FLASH FLOODING AND WITH RAINFALL AMOUNTS ALREADY AT LEAST 2 TO 3
INCHES IN SOME LOCATIONS. THIS IS RAPIDLY TURNING INTO A SERIOUS
FLASH FLOOD/FLOOD SITUATION IN SOME AREAS. EVEN HAD A WAKE LOW
PRODUCE WIND GUSTS OVER 45 MPH IN OUR NW CWA BEHIND THE AREA OF
THUNDERSTORMS EARLY THIS AFTERNOON. WITH A NEARLY STATIONARY
FRONTAL BOUNDARY IN CENTRAL MO AND PERSISTENT STRONG SOUTHERLY LOW
LEVEL JET IMPINGING ON THE FRONT...NUMEROUS THUNDERSTORMS HAVE
BEEN OCCURRING. SURFACE DEW POINTS AROUND 70 SOUTH OF THE FRONT
WITH TEMPERATURES AROUND 80. NORTH OF THE FRONT ONLY IN THE 30S
ACROSS THE UPPER MIDWEST.
&&
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
FORECAST FOCUS ON SERIOUS FLASH FLOODING TONIGHT THEN MAJOR SEVERE
WEATHER OUTBREAK CLOSE TO THE DVN CWA ON THURSDAY. FLASH FLOOD WATCH TO
CONTINUE THROUGH THURSDAY EVENING.
TONIGHT...OPERATIONAL MODELS INDICATE NUMEROUS THUNDERSTORMS TO
CONTINUE WITH TRAINING OF STORMS IN SOME AREAS. HIGH PRECIPITABLE
WATERS OVER 1.50 INCHES WILL ENSURE TORRENTIAL RAINS IN
THUNDERSTORMS. ANOTHER 2 TO 4 INCHES LIKELY IN MANY AREAS (NOT
INCLUDING WHAT HAS ALREADY FALLEN) AND THIS WILL CAUSE SERIOUS
FLASH FLOODING IN SOME LOCATIONS. SURFACE WAVE MOVING NORTHEAST
SHOULD PULL THE WARM FRONT INTO THE CWA SO TEMPERATURES WILL BE ON
THE RISE. SEVERE WEATHER POSSIBLE TONIGHT IN STRONGER STORMS AND A
TORNADO CAN'T BE RULED OUT CLOSER TO THE WARM FRONT IN OUR SE CWA
THIS EVENING.
THURSDAY...HEAVY RAIN TO CONTINUE INTO THE MORNING AS MAIN DEEP
TROUGH AND STRONG COLD FRONT ARRIVE FROM THE WEST. SURFACE LOW
THEN BEGINS DEEPENING AS IT TRACKS TO NEAR MILWAUKEE BY EVENING.
TIMING OF THE STRONG COLD FRONT WILL BE CRITICAL IN REGARDS TO
WHEN A MAJOR TORNADO OUTBREAK BEGINS TO DEVELOP. AT THIS POINT IT
APPEARS THE FRONT SHOULD PUSH JUST TO THE EAST OF THE DVN CWA
KEEPING THE MAIN OUTBREAK TO OUR EAST AND SOUTH. HOWEVER...THE GFS
IS A BIT SLOWER AND THEREFORE OUR EASTERN COUNTIES MAY GET IN ON
THE START OF THE OUTBREAK. HAVE PUSHED TEMPERATURES INTO THE LOWER
70S IN OUR FAR EASTERN COUNTIES AHEAD OF THE FRONT.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM CDT WED APR 17 2013
THURSDAY NIGHT AND FRIDAY...STRONG COLD FRONT WILL HAVE PUSHED
WELL TO OUR EAST BY MIDNIGHT SWEEPING THE BULK OF THE RAIN OFF TO
OUR EAST. DEFORMATION ZONE TO FOLLOW ON FRIDAY WITH A MIX OF RAIN
AND SNOW BUT ANY ACCUMULATIONS OF SNOW WILL BE MINIMAL IF ANY.
WILL BE A CHILLY AND WINDY DAY ON FRIDAY WITH NORTHWEST WINDS
GUSTING TO 35 TO 40 MPH MAKING IT FEEL EVEN COLDER.
FRIDAY NIGHT THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES MOST OF
THIS PERIOD EXCEPT ON MONDAY WHEN TEMPERATURES SHOULD PUSH INTO
THE 60S. GFS STILL SHOWS SEVERAL RAINY DAYS SUNDAY THROUGH TUESDAY
NIGHT BUT THE ECMWF SHOWS RAIN MAINLY TUESDAY AND WEDNESDAY. AT
THE TAIL END OF THE STORM SYSTEM ENOUGH COLD AIR MAY GENERATE SOME
SNOW FLAKES MIXED IN WITH THE RAIN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1244 AM CDT THU APR 18 2013
IFR CIGS AND VSBYS IN WIDESPREAD RAIN WITH EMBEDDED THUNDERSTORMS
PRODUCING VERY HEAVY RAIN OVERNIGHT INTO THURSDAY. A FEW LOCATIONS
HAVE BEEN POPPING UP INTO MVFR...BUT THIS SHOULD BE TEMPORARY AND
EXPECT IFR CIGS TO MOVE BACK IN A SHORT PERIOD OF TIME. THUNDER TO
GRADUALLY DIMINISH THURSDAY DURING THE DAY AS THE WARMTH AND
INSTABILITY MOVE EAST OF THE AREA. AS PRECIPITATION ENDS FROM
SOUTHWEST TO NORTHEAST VSBYS EXPECTED TO IMPROVE TO MVFR...BUT CIGS
TO REMAIN IFR THROUGH THE REMAINDER OF THE TAF PERIOD.
..LE..
&&
.HYDROLOGY...
ISSUED AT 249 PM CDT WED APR 17 2013
A SERIOUS FLASH FLOOD/FLOODING SITUATION UNFOLDING AS NUMEROUS
THUNDERSTORMS AND TRAINING OF STORMS WILL CONTINUE THE REMAINDER
OF THIS AFTERNOON AND TONIGHT. EXPECT AT LEAST ANOTHER 2 TO 4
INCHES OF RAIN TONIGHT INTO THURSDAY ON TOP OF WHAT ALREADY HAS
FALLEN. TREMENDOUS MOISTURE CONTENT OF THE ATMOSPHERE WILL MEAN
TORRENTIAL RAIN IN THUNDERSTORMS. MANY RIVERS WILL BE GOING INTO
MODERATE TO MAJOR FLOOD...INCLUDING THE MISSISSIPPI RIVER...OVER
THE NEXT SEVERAL DAYS.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BENTON-BUCHANAN-CEDAR-
CLINTON-DELAWARE-DES MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-
JEFFERSON-JOHNSON-JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-
SCOTT-VAN BUREN-WASHINGTON.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BUREAU-CARROLL-
HANCOCK-HENDERSON-HENRY IL-JO DAVIESS-MCDONOUGH-MERCER-
PUTNAM-ROCK ISLAND-STEPHENSON-WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CLARK-SCOTLAND.
&&
UPDATE...LE
SYNOPSIS...HAASE
SHORT TERM...HAASE
LONG TERM...HAASE
AVIATION...LE
HYDROLOGY...HAASEHazardous weather outlook, Apr 17, 10:16 AM CDT, 16 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1016 AM CDT WED APR 17 2013 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-181530- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1016 AM CDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE OUTLOOK AREA. NUMEROUS THUNDERSTORMS WILL MOVE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT WITH THE STRONGEST STORMS PRODUCING VERY HEAVY RAINFALL...ALONG WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE LIKELY WITH 5 INCHES OR MORE POSSIBLE IN TRAINING THUNDERSTORMS. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HEAVY RAIN EVENT WILL CONTINUE INTO THURSDAY ESPECIALLY ALONG AND EAST OF THE MISSISSIPPI RIVER. CURRENT INFORMATION SUGGESTS UP TO ANOTHER INCH OF RAIN MAY FALL IN THESE AREAS THROUGH THURSDAY AFTERNOON. THIS ADDITIONAL RAINFALL WILL OCCUR ACROSS VERY SATURATED GROUND AND WILL AGGRAVATE ANY ONGOING FLOODING SITUATIONS...AND CREATE NEW FLOODING. SEVERAL RIVERS ARE IN FLOOD AND THIS ADDITIONAL RAINFALL IS EXPECTED TO RAISE RIVER LEVELS FURTHER. FLASH FLOODING IN URBAN AND LOW LYING AREAS MAY ALSO OCCUR. SOME STRONG TO SEVERE STORMS MAY ALSO OCCUR THURSDAY MAINLY EAST OF THE MISSISSIPPI RIVER. THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS IN THESE AREAS FOR THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. RAINFALL AMOUNTS OF MORE THAN AN INCH AND ANY FLASH FLOODING REPORTS WOULD BE APPRECIATED. HAASE
In the hours before
Local storm report, Apr 18, 12:46 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM HEAVY RAIN NNW SPRINGVILLE 42.06N 91.45W
04/18/2013 M3.20 INCH LINN IA TRAINED SPOTTER
MODERATE RAIN CONTINUES. 24 HOUR EVENT TOTAL SO FAR.
&&
BILLNLocal storm report, Apr 18, 12:52 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1252 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 AM HEAVY RAIN 6 N DAVENPORT 41.64N 90.60W
04/18/2013 M2.27 INCH SCOTT IA CO-OP OBSERVER
24HR TOTAL SO FAR.
&&
OLSENLocal storm report, Apr 18, 12:58 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1258 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM HEAVY RAIN PRINCETON 41.38N 89.47W
04/18/2013 E2.10 INCH BUREAU IL TRAINED SPOTTER
HEAVY RAIN CONTINUES.
&&
BILLNLocal storm report, Apr 18, 1:09 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
109 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM HEAVY RAIN LOWDEN 41.86N 90.92W
04/18/2013 M4.73 INCH CEDAR IA CO-OP OBSERVER
24 HOUR TOTAL. MODERATE TO HEAVY RAIN CONTINUES.
&&
BILLNLocal storm report, Apr 18, 1:12 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
112 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM FLASH FLOOD LOWDEN 41.86N 90.92W
04/18/2013 CEDAR IA CO-OP OBSERVER
CREEKS OUT OF THEIR BANKS. WATER ON ROADWAYS AND LARGE
PONDINGOFWATEREVERYWHERE. THREE QUARTERS OF YARD IS
UNDERWATER. HEAVY RAIN CONTINUES.
&&
BILLNLocal storm report, Apr 18, 1:30 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
130 AM CDT THU APR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1252 AM HEAVY RAIN PEOSTA 42.45N 90.85W
04/18/2013 M3.02 INCH DUBUQUE IA TRAINED SPOTTER
WATER IS STANDING IN YARDS.
&&
LEThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:18 PM CDT | River Flood Warning | DVN | Henry | 6 days |
| Apr 17, 8:36 PM CDT | Special Weather Statement | DVN | McDonough | 54 min |
| Apr 17, 9:02 PM CDT | Flash Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 6 hr |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Jo Daviess | 56 hr |
| Apr 17, 9:09 PM CDT | River Flood Warning | DVN | Carroll, Whiteside | 4 days |
| Apr 18, 1:17 AM CDT | Flash Flood Warning | DVN | Carroll, Jo Daviess | 9 hr |
| Apr 18, 2:46 AM CDT | Flash Flood Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island | 9 hr |
| Apr 18, 3:46 AM CDT | Areal Flood Warning | DVN | Carroll, Jo Daviess, Stephenson, Whiteside | 18 hr |
| Apr 18, 4:42 AM CDT | River Flood Warning | DVN | Jo Daviess | 7 days |
| Apr 18, 11:42 AM CDT | Areal Flood Warning | DVN | Bureau, Henry, Mercer, Putnam, Rock Island, Whiteside | 9 hr |
| Apr 18, 11:51 AM CDT | Areal Flood Warning | DVN | Hancock, Henderson, McDonough, Warren | 9 hr |
| Apr 18, 2:54 PM CDT | Special Weather Statement | DVN | Henry, Mercer, Rock Island, Warren | 51 min |
| Apr 18, 3:26 PM CDT | Special Weather Statement | DVN | Henry, Rock Island | 64 min |
| Apr 18, 3:42 PM CDT | Special Weather Statement | DVN | Henry, Whiteside | 63 min |
| Apr 18, 4:14 PM CDT | Special Weather Statement | DVN | Bureau, Carroll, Jo Daviess, Putnam, Stephenson, Whiteside | 61 min |
| Apr 18, 4:39 PM CDT | Special Weather Statement | DVN | Bureau, Carroll, Putnam, Stephenson | 51 min |
| Apr 17, 8:37 PM CDT | Flash Flood Warning | DVN | Benton, Cedar, Clinton, Iowa, Johnson, Jones and 5 more | 8 hr |
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Delaware, Jones | 58 hr |
| Apr 17, 8:45 PM CDT | River Flood Warning | DVN | Jackson | 4 days |
| Apr 17, 9:07 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 23 min |
| Apr 17, 9:34 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson, Washington | 26 min |
| Apr 17, 10:04 PM CDT | Flash Flood Warning | DVN | Benton, Buchanan, Delaware, Linn | 6 hr |
| Apr 17, 10:10 PM CDT | Flash Flood Warning | DVN | Jefferson, Keokuk, Washington | 9 hr |
| Apr 18, 8:27 AM CDT | River Flood Warning | DVN | Johnson, Washington | 42 hr |
| Apr 17, 9:39 PM CDT | River Flood Warning | DVN | Clark | 4 days |
Nearby
Flash Flood Warnings in Illinois, 2013Flash Flood Warnings in Iowa, 2013Flash Flood Warnings in Missouri, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.